Alert archive / Tennessee / River Flood Advisories in 2013
River Flood Advisory 4, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Jan 13, 2013, 1:49 PM CST for Davidson County, Tennessee. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2013, 1:49 PM CST (19:49 UTC)
- Expired
- Jan 15, 2013, 1:46 AM CST
- In force
- 36 hr
- Issued by
- NWS Nashville, TN
County Davidson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Whites Creek near Bordeaux (BORT1).
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03431599, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 13, 1:28 PM CST, 21 minutes earlier.
Area forecast discussion, Jan 13, 1:28 PM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 128 PM CST SUN JAN 13 2013 .DISCUSSION... BULK OF THE RAIN TODAY HAS BEEN OVER THE WESTERN HALF THE MID STATE WITH SEVERAL FLASH FLOOD WARNINGS BEING ISSUED. THE RIVERS HAVE RESPONDED QUITE WELL BY CARRYING THE RUNOFF DURING THE DAY WITH THE HARPETH AT KINGSTON SPRING BEING THE ONLY RIVER AT TIME OF THIS WRITING THAT HAS JUMPED TO THE 14 FOOT LEVEL WHICH IS STILL WELL BELOW THE FLOOD STAGE OF 20 FEET. THE HARPETH IS CONTINUING TO RISE AND IS FORECAST TO REACH THE 20 FOOT LEVEL AROUND DAYBREAK MONDAY. SYNOPICALLY THE FRONT EXTENDED FROM JUST WEST OF BOWLING GREEN DOWN BETWEEN NASHVILLE AND CLARKSVILLE TO TUPELO MISSISSIPPI. THE FRONT HAS A SERIES OF WAVES THAT WILL RIDE UP THE FRONT DURING THE AFTERNOON AND EARLY EVENING AND THIS WILL KEEP THE FRONT IN THE MID STATE A LITTLE LONGER THAN PREVIOUSLY THROUGHT. EVENTUALLY THE FRONT WILL WORK EASTWARD AND BE ALONG THE PLATEAU AROUND 00Z BASED ON THE LATEST RUC RUN. MUCH OF THE RAIN IS POST FRONTAL. WILL KEEP HIGH POPS GOING THROUGH THE EVENING ACROSS ALL OF THE MID STATE AND THEN LOWER THE POPS FROM THE WEST AFTER MIDNIGHT. MUCH COLDER TEMPERATURES TONIGHT AND MONDAY AND I HAVE PLACE A MIX OF RAIN AND SLEET OVER THE NORTHWEST HALF OF THE MID STATE AFTER MIDNIGHT AND OVER THE NORTH HALF DURING THE DAY MONDAY. MONDAY WILL BE A COLD DAY WITH HIGHS IN THE 30S. WAVES ALONG THE FRONTAL BOUNDARY TO OUR SOUTH WILL KEEP PRECIP CHANCES GOING THROUGH TUESDAY NIGHT. WEDNESDAY THROUGH THE REMAINDER OF THE WEEK LOOKS BASICALLY DRY AS HIGH PRESSURE REMAINS OVER THE AREA INTO THE WEEKEND. A SYSTEM DOES DEVELOP IN THE GULF ON THURSDAY BUT THINK IT WILL REMAIN FAR ENOUGH SOUTH NOT TO BRING PRECIP TO THE MID STATE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 30 37 28 44 / 70 30 40 40 CLARKSVILLE 24 33 24 41 / 70 30 20 20 CROSSVILLE 36 43 33 45 / 100 70 70 70 COLUMBIA 31 38 29 44 / 70 50 40 40 LAWRENCEBURG 32 38 30 44 / 100 70 40 40 WAVERLY 25 35 25 40 / 70 30 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && BOYD
Hazardous weather outlook, Jan 13, 5:00 AM CST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CST SUN JAN 13 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-141100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CST SUN JAN 13 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS ALONG AN APPROACHING COLD FRONT WILL BRING INTENSE RAINFALL RATES AT TIMES THROUGH LATE TONIGHT. RAINFALL AMOUNTS WILL TOTAL ONE TO TWO INCHES...WITH LOCALLY HIGHER AMOUNTS OF THREE INCHES POSSIBLE. THIS MUCH RAINFALL WILL LEAD TO RAPID RISES ON SMALLER CREEKS AND STREAMS... AS WELL AS PRODUCE ISOLATED FLASH FLOODING IN URBAN AREAS. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 31
In the hours before
Local storm report, Jan 13, 11:32 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1132 AM CST SUN JAN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM HAIL LOBELVILLE 35.75N 87.80W
01/13/2013 E0.70 INCH PERRY TN FACEBOOK
DIME SIZED HAIL REPORTED IN PERRY COUNTY
&&
EVENT NUMBER OHX1300001
11Local storm report, Jan 13, 11:48 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1148 AM CST SUN JAN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM FLASH FLOOD 6 SW DICKSON 36.02N 87.45W
01/13/2013 DICKSON TN TRAINED SPOTTER
THE WEST FORK OF THE PINEY RIVER HAS RISEN OUT OF ITS
BANKS AND INTO LOW LYING FIELDS A FEW MILES SOUTHWEST OF
DICKSON.
&&
EVENT NUMBER OHX1300002
11Local storm report, Jan 13, 11:52 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1152 AM CST SUN JAN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD CENTERVILLE 35.79N 87.45W
01/13/2013 HICKMAN TN FACEBOOK
HWY 100 IN CENTERVILLE REPORTED TO HAVE WATER OVER IT.
&&
EVENT NUMBER OHX1300003
11Special weather statement, Jan 13, 12:23 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1223 PM CST SUN JAN 13 2013
TNZ008-009-029-131900-
MACON-SUMNER-TROUSDALE-
1223 PM CST SUN JAN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SUMNER AND TROUSDALE
COUNTIES...
AT 1215 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A NARROW LINE OF THUNDERSTORMS...SOME STRONG...EXTENDING FROM 8 MILES
NORTHWEST OF LAFAYETTE...TO EXTREME SOUTHEASTERN SUMNER COUNTY...MOVING
EAST AT 20 MPH.
BRIEF WIND GUSTS TO AROUND 40 MPH AND TORRENTIAL DOWNPOURS ARE EXPECTED
WITH THESE STORMS.
LAT...LON 3663 8585 3662 8583 3644 8587 3642 8596
3643 8598 3642 8598 3635 8632 3664 8613
19Special weather statement, Jan 13, 1:16 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
116 PM CST SUN JAN 13 2013
TNZ007-008-026>028-057-059-060-132000-
CHEATHAM-DAVIDSON-HICKMAN-MAURY-ROBERTSON-SUMNER-WILLIAMSON-WILSON-
116 PM CST SUN JAN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...HICKMAN...
MAURY...ROBERTSON...SUMNER...WILLIAMSON AND WILSON COUNTIES...
AT 108 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
BAND OF THUNDERSTORMS...SOME STRONG...EXTENDING FROM EXTREME NORTHERN
DAVIDSON COUNTY...ACROSS WESTERN WILLIAMSON COUNTY NEAR FAIRVIEW...TO
EXTREME SOUTHEASTERN HICKMAN COUNTY...NEAR SHADY GROVE. THE BAND WAS
MOVING SLOWLY EAST...WHILE INDIVIDUAL THUNDERSTORMS WERE MOVING NORTHEAST
AT 45 MPH.
BRIEF WIND GUSTS TO 40 MPH...AND TORRENTIAL DOWNPOURS...ARE EXPECTED
WITH THE STRONGER STORMS.
LAT...LON 3662 8655 3631 8645 3579 8694 3567 8736
3611 8706
19Special weather statement, Jan 13, 1:40 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
140 PM CST SUN JAN 13 2013
TNZ008-009-027>029-062-132015-
DAVIDSON-MACON-RUTHERFORD-SUMNER-TROUSDALE-WILSON-
140 PM CST SUN JAN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...MACON...RUTHERFORD...
SUMNER...TROUSDALE AND WILSON COUNTIES...
AT 135 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR OAK HILL...OR 8 MILES NORTHEAST OF
FRANKLIN...MOVING NORTHEAST AT 45 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. ALREADY MOIST
SOILS AND STRONG WINDS COULD RESULT IN FALLING TREES ON PROPERTY AND
ROADWAYS.
SMALL HAIL WILL ALSO BE POSSIBLE WITH THESE STORMS.
LAT...LON 3661 8582 3592 8654 3597 8662 3597 8664
3610 8688 3665 8641
TB12The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 5:14 AM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 4 more | 6 hr |
| Jan 13, 8:50 AM CST | Flash Flood Warning | OHX | Benton, Cheatham, Davidson, Dickson, Houston, Humphreys and 3 more | 6 hr |
| Jan 13, 8:52 AM CST | Special Weather Statement | OHX | Humphreys | 38 min |
| Jan 13, 9:30 AM CST | Severe Thunderstorm Warning | OHX | Perry | 45 min |
| Jan 13, 9:51 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 24 min |
| Jan 13, 10:07 AM CST | Special Weather Statement | OHX | Cheatham, Dickson, Robertson | 53 min |
| Jan 13, 10:14 AM CST | Severe Thunderstorm Warning | OHX | Hickman | 31 min |
| Jan 13, 10:45 AM CST | Special Weather Statement | OHX | Cheatham, Davidson, Hickman, Robertson, Williamson | 60 min |
| Jan 13, 10:50 AM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Perry and 1 more | 4 hr |
| Jan 13, 10:55 AM CST | Flash Flood Warning | OHX | Davidson, Robertson, Rutherford, Sumner, Williamson, Wilson | 4 hr |
| Jan 13, 11:26 AM CST | Special Weather Statement | OHX | Davidson, Sumner | 49 min |
| Jan 13, 12:23 PM CST | Special Weather Statement | OHX | Macon, Trousdale | 37 min |
| Jan 13, 12:55 PM CST | River Flood Advisory | OHX | Cheatham | 36 hr |
| Jan 13, 1:16 PM CST | Special Weather Statement | OHX | Davidson, Williamson | 44 min |
| Jan 13, 1:40 PM CST | Special Weather Statement | OHX | Davidson, Macon, Sumner, Trousdale | 35 min |
| Jan 13, 1:58 PM CST | River Flood Advisory | OHX | Perry | 36 hr |
| Jan 13, 2:02 PM CST | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 28 min |
| Jan 13, 2:22 PM CST | Special Weather Statement | OHX | Clay, Jackson, Macon, Smith, Trousdale | 38 min |
| Jan 13, 3:01 PM CST | Special Weather Statement | OHX | Bedford, Davidson, Giles, Lawrence, Marshall, Maury and 3 more | 44 min |
| Jan 13, 3:06 PM CST | Tornado Warning | OHX | Maury | 24 min |
| Jan 13, 3:18 PM CST | River Flood Advisory | OHX | Montgomery | 48 hr |
| Jan 13, 3:21 PM CST | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 24 min |
| Jan 13, 3:38 PM CST | Areal Flood Warning | OHX | Benton, Cheatham, Davidson, Dickson, Hickman, Houston and 7 more | 6 hr |
| Jan 13, 3:42 PM CST | Tornado Warning | OHX | Rutherford, Wilson | 33 min |
| Jan 13, 3:43 PM CST | Areal Flood Warning | OHX | Benton, Cheatham, Davidson, Dickson, Houston, Montgomery and 3 more | 6 hr |
| Jan 13, 3:44 PM CST | Special Weather Statement | OHX | Bedford, Cannon, Giles, Marshall, Rutherford, Wilson | 46 min |
| Jan 13, 4:01 PM CST | River Flood Advisory | OHX | Davidson | 36 hr |
| Jan 13, 4:07 PM CST | Areal Flood Warning | OHX | Cannon, Clay, Jackson, Macon, Rutherford, Smith and 4 more | 3 hr |
| Jan 13, 4:39 PM CST | Special Weather Statement | OHX | Cannon, Clay, Coffee, DeKalb, Grundy, Jackson and 7 more | 51 min |
| Jan 13, 4:40 PM CST | Special Weather Statement | OHX | Cannon, Clay, Coffee, DeKalb, Grundy, Jackson and 7 more | 50 min |
| Jan 13, 5:26 PM CST | Tornado Warning | OHX | Grundy | 34 min |
| Jan 13, 5:27 PM CST | River Flood Warning | OHX | Cheatham | 14 hr |
| Jan 13, 5:30 PM CST | Special Weather Statement | OHX | Cumberland, Fentress, Grundy, Overton, Pickett, Putnam and 3 more | 45 min |
| Jan 13, 5:38 PM CST | River Flood Advisory | OHX | Hickman | 6 days |
| Jan 13, 5:51 PM CST | Areal Flood Advisory | OHX | Cumberland, Fentress, Grundy, Hickman, Overton, Putnam and 5 more | 177 days |
Nearby
River Flood Advisories in Tennessee, 2013Every river flood advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.